Apr 21, 2002
IM HAVING TROUBLE KEEPING AND GETTING AN ERECTION THIS IS VERY FRUSTRATING COULD THIS BE BECAUSE OF THE MED'S IM ON TRIZIVIR
Response from Dr. Cohen
Not likely but always possible. While these meds have problems, this issue of lost potency is a common one among men overall. Which is why Viagra has sold about a billion dollars in pills in the past year - since this issue is a very common one even in men who do NOT have HIV infection.
Perhaps despite what men's self images are - this will happen to many as men grow older. And there are many many factors which contribute to the possibility of it. Including age, diabetes (high blood sugar), high blood pressure, moods like depression, many meds and not just those that treat HIV, alcohol, moods like anxiety, low testosterone levels, psychological states, fatigue, alcohol, mood, alcohol and drug use, and so on. And sometimes the more common causes -- did I say mood and alcohol, for example, get overlooked in preference for something less likely like the antiviral meds. Now, somewhere on this list we'd include meds that treat HIV.
As this issue is so common it is still hard (or maybe not...) to know what the problem is for you. Is it Trizivir? The only way to know is to investigate the multiple factors - including blood tests of testosterone - and see where to go to pursue a cause. And then we'd consider what to do about it...
But, it is fair to say that Trizivir is not commonly associated with this issue. If it is for you, we'd first wanna be sure we also checked these other factors - since this issue can sometimes have several things contributing to the final outcome...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Does Chlamydia Feel Like?
- What Do Genital Warts Look Like In Early Stages?
- What Color Are Genital Herpes Lesions?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Syphilis Symptoms Burning Urination
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.